MAUDE Adverse Event Report: ENGINEERED MEDICAL SOLUTIONS CO. LLC DBA BIHLERMED SCINTILLANT SURGICAL LIGHT

ENGINEERED MEDICAL SOLUTIONS CO. LLC DBA BIHLERMED SCINTILLANT SURGICAL LIGHT
Model Number 2762-01-0004
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The light was requested to be returned.Additional information was also requested.Investigation is pending until more information can be received.
 
Event or Problem Description
Information was received from a health care professional via a manufacturer representative regarding a light source used for spinal surgery.Pre-op diagnosis was extensive spinal canal stenosis, degenerative scoliosis.Revision surgery performed due to relapse of symptom after initial decompression.It was reported that intra-operatively, sparks came out twice from the tip of the light source in the surgical field.There were no patient symptoms or complications as a result of this event.There was no treatment or additional surgery performed as a result of this event.There was no delay in overall procedure time.Additional information received from manufacturer representative reported that the sparks occurred twice on one side.Timing of the first spark and the operation immediately before: surgeon was operating with an electric cautery.Timing of the second spark and the operation immediately before: surgeon was operating with an electric cautery.The physician had confirmed that there was no injury such as burns or discoloration in the patient's surgical field due to sparks.There was also no health damage to the surgeon.As a supplement, after the second spark, surgeon removed it immediately considering that the product was battery powered and replaced it with a new one.The product was kept in a clean bag as it was from the clean table, and when touched the tip, only the tip on the side where the spark came out had heat.Surgeon stuck a curing tape to the reported product so that they can know that side.The patient has a history of surgery, but there is no history of disorder to be noted specially.There was also no infection.Additional information received from manufacturer representative reported that the product did not touch the patient directly, but since it is a product uses inside the body, they put the tip inside the body.Procedure performed was anterior lumbar fusion.
 
Additional Manufacturer Narrative
The customer did not return the product.The manufacturer reached out to a qualified electrical testing laboratory.There was not enough information from the event to adequately test a scintillant surgical light of the same model to the same conditions experienced by the device in the event.The scintillant surgical light was previously tested and met acceptance criteria for all applicable medical electrical requirements in the iec 60601 standard.The testing continues to be reviewed and updated when needed when revisions or amendments are released for the applicable iec 60601-1 and iec 60601-1-2 standards.
 
Event or Problem Description
Information was received from a health care professional via a manufacturer representative regarding a light source used for spinal surgery.Pre-op diagnosis was extensive spinal canal stenosis, degenerative scoliosis.Revision surgery performed due to relapse of symptom after initial decompression.It was reported that intra-operatively, sparks came out twice from the tip of the light source in the surgical field.There were no patient symptoms or complications as a result of this event.There was no treatment or additional surgery performed as a result of this event.There was no delay in overall procedure time.Additional information received from manufacturer representative reported that the sparks occurred twice on one side.Timing of the first spark and the operation immediately before: surgeon was operating with an electric cautery.Timing of the second spark and the operation immediately before: surgeon was operating with an electric cautery.The physician had confirmed that there was no injury such as burns or discoloration in the patient's surgical field due to sparks.There was also no health damage to the surgeon.As a supplement, after the second spark, surgeon removed it immediately considering that the product was battery-powered and replaced it with a new one.The product was kept in a clean bag as it was from the clean table, and when touched the tip, only the tip on the side where the spark came out had heat.Surgeon stuck a curing tape to the reported product so that they can know that side.The patient has a history of surgery, but there is no history of disorder to be noted specially.There was also no infection.Additional information received from manufacturer representative reported that the product did not touch the patient directly, but since it is a product uses inside the body, they put the tip inside the body.Procedure performed was anterior lumbar fusion.

Brand Name
SCINTILLANT SURGICAL LIGHT
Common Device Name
SURGICAL LIGHT
Manufacturer (Section D)
ENGINEERED MEDICAL SOLUTIONS CO. LLC DBA BIHLERMED
85 industrial drive
phillipsburg NJ 08865
Manufacturer Contact
eric tarnowski
85 industrial drive
phillipsburg, NJ 08865
9083299123
MDR Report Key13177596
Report Number3005977121-2022-00001
Device Sequence Number4654107
Product Code FTD
UDI-Device Identifier10865082000150
UDI-Public(01)10865082000150(17)240528(10)11251
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K133425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2024
Device Model Number2762-01-0004
Device Catalogue Number2762-01-0004
Device Lot Number11251
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown